Show ratings & reviews for
- Advanced Form of Prostate Cancer (19 reviews)
- Other (1 reviews)
3.9 Overall Rating
Share Your Experience
Show ratings & reviews for
3 People found this comment helpful
Since I started taking this medicine I now have problems with tasting all foods, liquids and a constant bad taste in my mouth. I mention this condition to my dentist and told him I was taken Eligard, he said right away that this is from the Eligard.This medicine has caused my salvia glands to become hyper active which has resulted in excessive amount of salvia and me having to constantly spit. Th...
I have had castration resistant metastatic prostate cancer for 11 years which has been treated successfully with Lupron. For some reason my caregiver has decided to switch to Eligard. I had my first shot today and it was the most painful injection I have ever experienced followed by 2 to 3 hours of burning pain post injection. I have had over 40 injections of Lupron over the past 11 years and have never experienced anything close to that kind of pain & discomfort. In fact I’ve had some Lupron injections that I never felt. I have to have these injections every three months. Read More Read Less
I am a 78 year old male. PSA had risen to 6.9 in October, 2020. Gleason score of 8-7, advanced prostate cancer that was contained in the prostate. Had my first eligard (6 mos) shot January 2021 followed by 30 external beam radiation treatments. Had two more eligard shots in July, 2021 and January, 2022. Declined a fourth one this past July. PSA still holding at .06, 18 months after first shot. Side effects have been very life-altering, with numerous daily (12 or more) hot flashes. They are worse at night, with at least one lasting 45 minutes, accompanied by drenching sweats. Longest duration of uninterrupted sleep being about 2-2.5 hours. I have developed severe bladder pain at night that is always connected to a hot flash. I do not have the bladder pain in the daytime. I am on Myrbetriq now for the pain with little relief. Don’t know if this bladder pain is connected to eligard but it appeared about the same time of first shot. I declined the fourth shot due to poor quality of life. Told the doctor that I would take my chances. Side effects include drastic loss of muscle mass, depression, ED, and lack of stamina. My mental acuity, as well, has diminished. Will be anxious to see what my PSA is in January, 2023 my next appointment. If it has risen, I don’t know if I would take another shot or not. Read More Read Less
Given 6 mo injection of Eligard August 2018 at age 67. Experienced hot flashes and night sweats. Oct 8 experienced loss of cognitive functions, could not remember how I mowed my yard or how to balance the check book. Muscle loss, weight gain, uncontrollable crying, thoughts of suicide no sex drive. Doctor said it could not be the Eligard had to be something else. I asked that it be removed and was told not possible but discovered later it could have been removed and the hormone going into my body stopped. Did not agree to any more injections and only now 1/2020 beginning to recover cognitive functions lost. No where near where I was before. Working hard to recover muscle mass and loose weight. After second opinion discovered my cancer was not spreading and did not need the Eligard. Did 38 radiation treatments. looking good as of this writing. To me, the effects of the Eligard was much worse that the cancer. Changed doctors and am now on Testosterone replacement therapy and doing better but not back to "normal by any definition. Eligard has destroyed my life not saved it!Read More Read Less
After having prostatectomy ten years ago my PSA was good for a couple years. PSA started to rise and had 45 radiation treatments and PSA dropped to normal. A few years later it rose again. Been taking Eligard every 3 months for more than a year. PSA is good. Easy to anger, less strength, stamina and desire to tolerate BS. More headaches and joint pain. No sex appetite. Thinking of stopping treatment. Don’t like living like this. Quality of life took a big hit. Jesus help me
After results from a 35.6 PSA, which had risen from 3.1 in 18 months, and a Gleason score of 10, I received 45 EBRT and have been on Eligard for 11 months, currently on 4th shot. Latest PSA resulted in 0.78 and I'm projected to be on Eligard for "at least 2 years. Hot flashes are regular day and night with some joint pain, leg cramps, fatigue and all loss of sex drive. Considering my cancer was not found outside the Prostate, I feel lucky and the side effects are tolerable when considering what could have been a spread through out my body. I will be monitored by my Oncologist for an additional 5 years. My age is 78.Read More Read Less
Diagnosed with Gleason 10 in 2014. 44 days EBRT and 2 years of qtly eligard shots. Side effects are ED, hot flashes, more periodic urination and hand (small joint) pain. Dr. recommended low dose magistral acetate for hot flashes. Worked wonders. Have been off eligard for 6 months now. Still dealing with some hot flashes, ED and small joint pain. Hoping the next 12 months will improve.
Lowered my PSA to 0.04 prior to radiation treatments. The burning in my feet and legs is really bad. It's been 16 months since I had the one injection and the burning in my feet etc. is still there and constant. I'm now taking drugs for neuropathy. My PSA is still below 1.0 so the cancer part is fine but 0.0 on any sexual activity is bad. I have to wonder if the radiation would have been sufficient without the side effects of this drug to deal with? No sign the side effect are going to let up and its been 16 months. Read More Read Less
used with radiation treatment in 2011-psa dropped from 17.5 to .25/cancer returned this year-rose from .50 to 4.95 in 6 months and actually tripled psa in last 4 wks took eligard again and very fatigued and have little interest in doing anything-better than alternave-right side of the grass!
I had a Gleason #9 and radical surgery with cancer cells in several lymph glands after surgery. Had my first injection after about 3 years. Since then I had averaged 12-14 months between injections with PSA never over 1.0. Going on 12th year and have had 6 injections, the last was 14 months ago.
Since I started taking this medicine I now have problems with tasting all foods, liquids and a constant bad taste in my mouth. I mention this condition to my dentist and told him I was taken Eligard, he said right away that this is from the Eligard.This medicine has caused my salvia glands to become hyper active which has resulted in excessive amount of salvia and me having to constantly spit. The salvia is sometimes like mucus which can cause fungus to develop on the tongue.My dentist advice is to brush my teeth regularly and to clean my tongue to keep fungus from forming. Read More Read Less
psa 8.6, had 45 days of radiation. first shot lupron only hot flashes and being tired. Elligard hot flashes, very tired, and tingling in foot, joint pain and hand swelling. Psa 0 , after 4 months will ask for lupron.
Received 6 mos subq injection combined with 44 radiation treatments (Gleason 6 and 7 - PSA 13.6). After 44 radiation treatments, PSA dropped to .3, Two months after treatment, PSA is .11. I guess it will be awhile before I know if the low PSA is due to the Eligard or the radiation. Worst (maybe only) side effect has been hot flashes, 8 to 12 per day, usually after 7 PM and middle of night. Difficult to sleep through the night because of waking up to a drenching sweat. Flashes usually only last a few minutes but discomfort remains for about 10 minutes until perspiration evaporates. Doctor wanted to keep me on Eligard for 6 more months but I talked him into waiting 6 months to see if my PSA stays low. I hate,and I mean HATE the hot flashes. 7 months since the beginning of Eligard treatment and the flashes continue Read More Read Less
Lots of hot flashes, day and night. When a hot flash is coming on I feel uncomfortable and a light pain sensation in feet and legs. Mood swings and depression. These problems are far better than the alternitive
My prostate, some lymphnodes, and tissue were removed due to a highly active form of prostate cancer. However, that did not stop the ever increasing PSA blood levels, neither did radiation treatment. Eligard did stop the PSA increase, but all sexual desire & activity for me has ended.
Since Eligard, I have no desire to make love to my beautiful wife who I love dearly. I miss her and the closeness we felt. I am depressed, urinate more frequently and have become emaciated since ELigard.
Within seconds after receiving my first injection of Eligard I experienced an intnese burning sensation at the injection site that did not begin to subside for more than ten minutes. Therefore I demanded that subsequent injections be preceded by a local anithsetic injection at the injection site. Even with preceding injections of lydacaine the subsequent injections were somewhat painful.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.Read More